Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 109, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2012, 1:09 PM EDT for Halifax County, North Carolina. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 1:09 PM EDT (17:09 UTC)
- Expired
- Jun 1, 2012, 2:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 95 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 1:32 PM EDT | TSTM WND DMG | 8 W Halifax, NC | TREE DOWN BLOCKING BOTH LANES OF ROAD AT TANNER ROAD AND JUSTICE BRANCH ROAD... TIME ESTIMATED BY RADAR |
| Jun 1, 1:40 PM EDT | TSTM WND DMG | 1 Wsw Weldon, NC | TREE DOWN BLOCKING COUNTRY CLUB ROAD... TIME ESTIMATED BY RADAR |
| Jun 1, 1:40 PM EDT | TSTM WND DMG | 5 Ssw Rosemary, NC | TREE DOWN AND BLOCKING THE ROAD AT PINEY GROVE CHURCH ROAD AND HWY 903 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
915
WUUS52 KRAH 011709
SVRRAH
NCC083-011800-
/O.NEW.KRAH.SV.W.0109.120601T1709Z-120601T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
109 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 200 PM EDT
* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GLENVIEW...OR 14 MILES NORTH OF ROCKY
MOUNT...MOVING NORTH AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ENFIELD...
HALIFAX...
SOUTH WELDON...
ROANOKE RAPIDS...WELDON...
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3648 7776 3649 7764 3645 7762 3641 7754
3637 7754 3635 7758 3632 7757 3631 7750
3612 7760 3614 7767 3615 7768 3614 7772
3616 7774 3617 7787 3650 7780
TIME...MOT...LOC 1709Z 200DEG 20KT 3618 7775
$$
GIH2 follow-up statements
503
WWUS52 KRAH 011733
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
133 PM EDT FRI JUN 1 2012
NCC083-011800-
/O.CON.KRAH.SV.W.0109.000000T0000Z-120601T1800Z/
HALIFAX NC-
133 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CENTRAL HALIFAX COUNTY...
AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM LOCATED 7 MILES WEST OF HALIFAX...
MOVING NORTH AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SOUTH WELDON...
WELDON...ROSEMARY AND ROANOKE RAPIDS.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 173.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
LAT...LON 3648 7776 3649 7764 3645 7762 3641 7754
3637 7754 3635 7758 3632 7757 3631 7750
3622 7755 3628 7785 3650 7780
TIME...MOT...LOC 1732Z 200DEG 20KT 3632 7770
$$
GIH914
WWUS52 KRAH 011802
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
202 PM EDT FRI JUN 1 2012
NCC083-011812-
/O.EXP.KRAH.SV.W.0109.000000T0000Z-120601T1800Z/
HALIFAX NC-
202 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALIFAX COUNTY EXPIRES
AT 200 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3648 7776 3649 7764 3645 7762 3641 7754
3637 7754 3635 7758 3632 7757 3631 7750
3622 7755 3628 7785 3650 7780
TIME...MOT...LOC 1733Z 200DEG 20KT 3633 7770
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:30 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 1, 10:30 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1030 AM EDT FRI JUN 1 2012 .SYNOPSIS... A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY AND CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE CAROLINAS ON SATURDAY AND LINGER OVERHEAD ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM FRIDAY... SEVERE THUNDERSTORMS APPEAR LIKELY FOR MUCH OF CENTRAL NC THIS AFTERNOON AND THIS EVENING. CURRENT FORECAST IS GENERALLY ON TRACK THIS MORNING...AS A SHORTWAVE TROUGH CURRENTLY APPROACHING THE OH AND TN VALLEYS WILL INTERACT WITH A MOIST AND INCREASINGLY UNSTABLE WARM SECTOR AIRMASS EAST OF THE APPALACHIANS. THE MAIN CONCERN FOR NEAR TERM UPDATES WILL BE FOR HEATING AND DESTABILIZATION POTENTIAL. A FEW SHOWERS AND STORMS ALONG A DIFFUSE SURFACE TO 850MB WARM FRONT CONTINUE TO MOVE OFF TO THE NORTHEAST THIS MORNING...WITH A PERIOD LITTLE ACTIVITY EXPECTED FOR THE NEXT COUPLE OF HOURS. STRATUS IS SCATTERING RATHER QUICKLY OVER CENTRAL NC...AND SKIES ARE NEARLY CLEAR OVER CENTRAL AND EASTERN SC. 12Z RAOBS AT KGSO AND KMHX SHOW A STRONG BUT EASILY BREAKABLE CAP ABOVE THE MOIST BOUNDARY LAYER...SO RAP FORECASTS OF 1500-2000 J/KG OF SBCAPE SEEM ATTAINABLE. MODIFIED FORECAST SOUNDINGS FROM THE RAP GIVE 1000-1500 J/KG OF MLCAPE OVER EASTERN NC. THE HRRR AND CAMS HAVE PERFORMED POORLY WITH THE PRECIP THIS MORNING...SO CONFIDENCE IN THEIR DEPICTION OF CONVECTIVE IGNITION THROUGH MID AFTERNOON IS LOW. HOWEVER...THE CAP SHOULD BREAK BY NOON AND CLOUD STREETS ARE BEGINNING TO SHOW UP OVER THE SANDHILLS IN VISIBLE SATELLITE IMAGERY...SO SHOWERS AND STORMS MAY BEGIN TO POP UP BY 18Z. ONE LAST COMPLICATING FACTOR IS CLOUD COVER OVER MUCH OF VA...WHICH COULD LEAD TO A DIFFERENTIAL HEATING BOUNDARY NEAR THE NC/VA BORDER THIS AFTERNOON. WE WILL INCREASE POPS OVER THE EASTERN CWA EARLY THIS AFTERNOON...AND CONTINUE THE HIGHER 80-90 POPS FROM EAST TO WEST THIS EVENING. AS THE UPPER TROUGH BECOMES NEGATIVELY TILLED AND LIFTS ACROSS THE REGION THIS AFTERNOON...0-6KM EFFECTIVE SHEAR FORECASTS SHOW 35-40KT BETWEEN THE POLAR JET TO THE NORTH AND A WEAKER COMPONENT OF THE SUBTROPICAL JET EXPECTED TO EMERGE OVER SOUTHEAST GA/SC THIS AFTERNOON. SURFACE WINDS HAVE BEEN BACKED TO SOUTHEASTERLY IN THE VICINITY OF THE WEAK WARM FRONT THIS MORNING...BUT ALL MODELS INDICATED WINDS WILL VEER TO SOUTHERLY AS MIXING INCREASES THIS MORNING. DEEP LAYER SHEAR VALUES WILL BE SUPPORTIVE OF DISCRETE SUPERCELLS OUT AHEAD OF THE LINEAR FORCING AND EXPECTED QLCS THIS EVENING. AS UPPER LEVEL DIVERGENCE AND HEIGHT FALLS INCREASE THIS EVENING...THE LOW LEVEL JET IF FORECAST TO STRENGTHEN 35-40KT...ESPECIALLY NORTH...WHICH WILL HELP TO INCREASE LOW LEVEL HODOGRAPH CURVATURE AND MAY SUPPORT AN ISOLATED TORNADO THREAT. THE CURRENT SLIGHT RISK FROM SPC CONTINUES TO SHOW A 10 PERCENT TORNADO RISK NORTH OF THE TRIANGLE AND ROCKY MOUNT. CONCERNING THE POTENTIAL QLCS THIS EVENING...MODELS HAVE SLOWED THE ARRIVAL OF THE SURFACE TROUGH AND COLD FRONT BY A FEW HOURS...THOUGH MOST OF THE CAMS SUGGEST THE COLD POOL WILL HAVE NO PROBLEM REDEVELOPING EAST OF THE MOUNTAINS AND SURGING ACROSS THE UNSTABLE AIRMASS AREA AFTER 21Z. LARGE SCALE SHEAR PARAMETERS AND SIMULATED UPDRAFT HELICITY VALUES SUGGEST EMBEDDED SUPERCELL STRUCTURE WILL BE POSSIBLE WITHIN THE LINE. WE WILL LEAVE FORECAST HIGHS AS THEY ARE SINCE THEY ARE ON THE WARMER SIDE OF GUIDANCE AND WIDESPREAD CLOUD COVER MAY NOT BE AN ISSUE. TONIGHT...BAND OF CONVECTION CROSSES THEN PIEDMONT DURING THE EVENING...AND THE COASTAL PLAIN LATE THIS EVENING-OVERNIGHT. FAVOR SLIGHTLY WARMER NAM-WRF MOS GUIDANCE VERSUS THE COOLER GFS. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... AS OF 255 AM FRIDAY... SATURDAY AND SATURDAY NIGHT....TRANQUIL WEATHER REGIME ENSUES BEHIND EXITING FRONTAL SYSTEM WITH SURFACE HIGH CENTERED TO OUR SW. RESULTANT W-NW FLOW WILL ADVECT DRIER MORE STABLE AIR INTO CENTRAL NC. EXPECT TO SEE A FEW PASSING CLOUDS SATURDAY INTO SATURDAY NIGHT THOUGH BULK OF COLUMN TOO DRY TO SUPPORT PRECIP GENERATION. TEMPS SLIGHTLY BELOW NORMAL FOR EARLY JUNE. MAX TEMPS 75-80. MIN TEMPS MID-UPPER 50S WITH A LOWER 50S IN THE NORMALLY COOLER LOCALES. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 235 AM FRIDAY... MEDIUM RANGE MODELS CONTINUE TO BE IN GENERAL AGREEMENT ON SHOWING A RATHER AMPLIFIED PATTERN ACROSS THE CONUS NEXT WEEK... WITH MID/UPPER LEVEL PATTERN FEATURING TROUGHING NEAR THE WEST AND EAST COAST... WITH A CENTRAL U.S. RIDGE. WITH THE EAST COAST MID/UPPER LEVEL LOW EXPECTED TO BE CENTERED INVOF NEW ENGLAND/OFF THE NORTHEAST U.S. COAST... CENTRAL NC WILL REMAIN IN CYCLONIC FLOW ALOFT... AND SUSCEPTIBLE TO DISTURANCES ROTATING THROUGH THE CYCLONIC FLOW ALOFT. GIVEN THESE FEATURES ARE VERY DIFFICULT TO TIME THIS FAR OUT IN TIME... WILL GO WITH A SLIGHT CHANCE OF SHOWERS/STORMS FROM MONDAY NIGHT ONWARD. HOWEVER... THE GFS CONTINUES TO HINT AT THE BEST CHANCE FOR PRECIP WILL BE MONDAY NIGHT INTO TUESDAY. THUS... WILL GO WITH THE HIGHEST SLIGHT CHANCE POP THEN. GIVEN THIS SYNOPTIC PATTERN WILL GO WITH HIGH AND LOW TEMPS NEAR NORMAL... WITH EVEN SOME PERIODS OF BELOW NORMAL TEMPS POSSIBLE DEPENDING ON TIMING OF DISTURBANCES AND ASSOCIATED SHOWERS/STORMS/CLOUD COVER. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 745 AM FRIDAY... SCATTERED STRONG TO SEVERE THUNDERSTORMS PROBABLE LATE TODAY AND THIS EVENING ACROSS CENTRAL NC. WIDESPREAD STRATUS WITH CEILINGS IN THE LIFR/IFR CATEGORIES WILL, LIFT INTO A SCATTERED-BROKEN CU FIELD BY MID DAY WITH BASES 3500-4500FT. THE APPROACH OF A STRONG LOW PRESSURE SYSTEM WILL INCREASE SHOWER AND T-STORM ACTIVITY LATE TODAY AND THIS EVENING WITH A GOOD PROBABILITY OF A FEW SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE THREAT FOR NUMEROUS SHOWERS AND STORMS WILL BE GREATEST IN THE TRIAD REGION BETWEEN 4 PM AND 9 PM...AND IN THE KRDU/KFAY AND KRWI VICINITY BETWEEN 6 PM AND 11 PM. AHEAD OF THE SHOWERS AND STORMS...EXPECT LOW END VFR CONDITIONS WITH BREEZY SLY WINDS GUSTING BETWEEN 20-25KTS. THE COLD FRONT RESPONSIBLE FOR THE POTENTIALLY ACTIVE WEATHER THIS EVENING WILL CROSS CENTRAL NC LATE TONIGHT. DRIER MORE STABLE AIR WILL OVERSPREAD THE REGION BY EARLY SATURDAY WITH VFR CONDITIONS PROJECTED THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES MAY CAUSE VFR CEILINGS MONDAY WITH A POTENTIAL FOR SUB-VFR CEILINGS MONDAY NIGHT INTO TUESDAY AS A SURFACE BOUNDARY DRIFTS ACROSS THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/SMITH SHORT TERM...WSS LONG TERM...BSD AVIATION...WSS
Hazardous weather outlook, Jun 1, 4:36 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 436 AM EDT FRI JUN 1 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-020930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 436 AM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS WILL OCCUR ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE HIGHEST BETWEEN 4 PM AND 11 PM. PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE STATEMENTS. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND WINDOWS. IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE... TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE LOWEST FLOOR. REMEMBER THAT EVERY THUNDERSTORM PRODUCES DEADLY LIGHTNING...AND NO PLACE OUTSIDE IS SAFE. LIGHTNING IS ONE OF THE MOST DANGEROUS THREATS POSED BY THUNDERSTORMS. LIGHTNING CAN STRIKE 20 MILES AWAY FROM A STORM. IF SOMEONE IS STRUCK BY LIGHTNING... SEEK MEDICAL CARE IMMEDIATELY. LIGHTNING STRIKES CAN RESULT IN CARDIAC ARREST... AND QUICK RESPONSE IS VITAL. WHEN THUNDER ROARS... GO INDOORS. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN THE TRIAD REGION BETWEEN 3 PM THROUGH 9 PM...AND IN THE TRIANGLE AND FAYETTEVILLE AREAS BETWEEN 5 PM AND 11 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED LATER TODAY FOR LATER WATCHES AND WARNINGS.
In the hours before
Special weather statement, Jun 1, 12:02 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1202 PM EDT FRI JUN 1 2012
NCZ010-026-011645-
FRANKLIN-WARREN-
1202 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND FRANKLIN
COUNTIES THROUGH 1245 PM EDT...
AT 1202 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTH OF LOUISBURG...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LOUISBURG...
INGLESIDE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3628 7798 3591 7825 3599 7847 3626 7831
3630 7828 3633 7828 3636 7826
TIME...MOT...LOC 1602Z 204DEG 24KT 3603 7832
GIHSpecial weather statement, Jun 1, 12:23 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1223 PM EDT FRI JUN 1 2012 NCZ008>010-026-011700- FRANKLIN-GRANVILLE-VANCE-WARREN- 1223 PM EDT FRI JUN 1 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN...VANCE...GRANVILLE AND FRANKLIN COUNTIES THROUGH 100 PM EDT... AT 1221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF LOUISBURG...MOVING NORTH AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KITTRELL... INGLESIDE... GILLBURG...SOUTH HENDERSON...HENDERSON... MIDDLEBURG... AFTON. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 206 AND 223. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. ADDITIONAL STRONG STORMS ARE EXPECTED THROUGH THIS AFTERNOON AND EVENING. && LAT...LON 3645 7862 3644 7806 3611 7819 3612 7850 TIME...MOT...LOC 1621Z 180DEG 19KT 3615 7835 GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:18 PM EDT | Special Weather Statement | RAH | Durham | 57 min |
| Jun 1, 3:27 AM EDT | Special Weather Statement | RAH | Anson | 78 min |
| Jun 1, 4:43 AM EDT | Special Weather Statement | RAH | Hoke, Montgomery, Moore, Richmond, Scotland | 92 min |
| Jun 1, 5:56 AM EDT | Special Weather Statement | RAH | Chatham, Hoke, Lee, Moore, Scotland | 64 min |
| Jun 1, 12:02 PM EDT | Special Weather Statement | RAH | Franklin | 43 min |
| Jun 1, 12:23 PM EDT | Special Weather Statement | RAH | Vance, Warren | 37 min |
| Jun 1, 12:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 39 min |
| Jun 1, 12:56 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Warren | 49 min |
| Jun 1, 1:15 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Jun 1, 1:22 PM EDT | Special Weather Statement | RAH | Randolph | 53 min |
| Jun 1, 1:36 PM EDT | Special Weather Statement | RAH | Halifax | 39 min |
| Jun 1, 1:52 PM EDT | Special Weather Statement | RAH | Davidson, Guilford | 53 min |
| Jun 1, 1:55 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 29 min |
| Jun 1, 2:05 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 40 min |
| Jun 1, 2:30 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 45 min |
| Jun 1, 2:41 PM EDT | Special Weather Statement | RAH | Alamance | 64 min |
| Jun 1, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 40 min |
| Jun 1, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 46 min |
| Jun 1, 3:06 PM EDT | Special Weather Statement | RAH | Anson | 24 min |
| Jun 1, 3:32 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jun 1, 3:35 PM EDT | Special Weather Statement | RAH | Guilford | 40 min |
| Jun 1, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 46 min |
| Jun 1, 3:49 PM EDT | Special Weather Statement | RAH | Granville | 41 min |
| Jun 1, 3:53 PM EDT | Special Weather Statement | RAH | Forsyth | 37 min |
| Jun 1, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| Jun 1, 4:05 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 40 min |
| Jun 1, 4:15 PM EDT | Special Weather Statement | RAH | Orange | 60 min |
| Jun 1, 4:24 PM EDT | Special Weather Statement | RAH | Stanly | 36 min |
| Jun 1, 4:40 PM EDT | Special Weather Statement | RAH | Person | 50 min |
| Jun 1, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 61 min |
| Jun 1, 4:47 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 28 min |
| Jun 1, 5:01 PM EDT | Special Weather Statement | RAH | Granville, Vance | 44 min |
| Jun 1, 5:23 PM EDT | Special Weather Statement | RAH | Durham, Wake | 52 min |
| Jun 1, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 47 min |
| Jun 1, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 32 min |
| Jun 1, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 31 min |
| Jun 1, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 19 min |
| Jun 1, 6:50 PM EDT | Special Weather Statement | RAH | Nash | 40 min |
| Jun 1, 7:01 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jun 1, 7:33 PM EDT | Special Weather Statement | RAH | Johnston | 57 min |
| Jun 1, 7:47 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 35 min |
| Jun 1, 7:56 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 19 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.